MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER2 STRAIGHT ROD480MM, COCR; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER2 STRAIGHT ROD480MM, COCR; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 196789480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: event occurred on an unknown day in (b)(6) of 2020.Additional procode: kwp; kwq; mnh; mni; osh.Occupation: reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that in (b)(6) of 2020, the viper2 straight rod was broken under the use of the insitu bender from the expedium 5.5 system.The procedure outcome is unknown.There was no patient consequence reported.Concomitant device reported: unknown bender (part# unknown, lot# unknown, quantity unknown).This report is for one (1) viper2 straight rod480mm, cocr.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: a review of the receiving inspection (ri) for viper2 straight rod480mm, cocr was conducted identifying that lot number gm54821 was released in a single batch.Batch 1: released on july 26, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection; viper2 straight rod480mm, cocr was returned and received at us customer quality (cq).The rod was received bent and broken.Per the complaint description, which describes an issue occurring during contouring and bending of the rods, as well as the intended ability of the rods to be bent to allow for contouring to individual patient anatomy, the bent condition was not considered a malfunction.The fracture surface did not indicate any material abnormalities or issues.Dimensional inspection feature: outer diameter of main shaft measured: three distinct locations along shaft result: conforming document/specification review the following drawings were reviewed: viper- straight rod, cobalt chromium.No design issues or discrepancies were identified during investigation.Investigation conclusion: the received condition of the device viper2 straight rod480mm, cocr was found to be broken.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.A root cause could not be determined as the event details were not provided, but factors that may have contributed to the failure include the rate of bending, angle of the bend, and abnormal forces applied to create the bend.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Procedure was completed with a ten (10) minute delay.The surgeon had to organize another root.The surgeon commented that: the root was bent 2-3 times at different places to attend the right kyphosis.The approximate angle during the bending (until the break) was not more then 10 degrees.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e1: initial reporter information updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 STRAIGHT ROD480MM, COCR
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10526263
Report Number1526439-2020-01647
Device Sequence Number14064713
Product Code NKB
UDI-Device Identifier10705034295275
UDI-Public(01)10705034295275
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number196789480
Device Catalogue Number196789480
Device Lot NumberGM54821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 08/16/2020
Supplement Date Received by Manufacturer09/29/2020
10/16/2020
Initial Report FDA Received Date09/13/2020
Supplement Report FDA Received Date10/14/2020
10/20/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BENDING INSTRUMENTS